Hail, Clinton
- When
- April 12, 12:37 PM CST
- Where
- Clinton County, 5 mi SW of Breese
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -89.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 12, 1:45 AM CST, 10 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT TUE APR 12 2005 .DISCUSSION... MAIN QUESTION FOR TODAY IS HOW MUCH CONVECTION ASSOCIATED WITH UPPER LOW WILL DEVELOP TODAY...AND IF ANY OF THE TSRA WILL BE SEVERE. SHORT TERM MODELS HAVE GENERALLY THE SAME IDEA WITH HANDLING THE UPPER LOW...SO USED A BLEND OF THE NAM AND GFS. GFS INITIALIZED BETTER AND THINK ITS MASS FIELDS ARE BETTER FOR TODAY...THOUGH WILL IGNORE ITS SMALL CONVECTIVE FEEDBACK BULLSEYE OVER THE SRN CWA TONIGHT. RADAR TRENDS SHOWING THAT FIRST BATCH OF SHRA WILL BE EXITING CWA AROUND 12Z WHICH SHOULD ALLOW FOR A BREAK IN THE PCPN FOR THIS MORNING. SATELLITE ALSO SHOWING SOME CLEARING WORKING INTO THE SRN AND WRN PARTS OF THE CWA EARLY THIS MORNING...THOUGH FOG (SOME DENSE) IS BEGINNING TO DEVELOP IN THESE AREAS. GIVEN THE COLD MID LEVEL TEMPS ASSOCIATED WITH UPPER LOW ADVECTING IN (-20 TO -24C AT 500MB)...THINK ANY AREAS THAT HAVE HEATING THIS MORNING SHOULD QUICKLY DEVELOP BKN CU GIVEN THE ABUNDANT LOW LEVEL MOISTURE. AS FOR PCPN...COLD MID LEVEL TEMPS WILL HELP STEEPEN LAPSE RATES WITH SBCAPES APPROACHING 1,000 J/KG WITH NO CIN EVEN WITH SFC TEMPS IN THE LOW-MID 60S. THINK BEST AREA OF TSRA LATE THIS MORNING/ AFTERNOON WILL BE ALONG AND EAST OF THE MS RIVER WHERE BEST CONVERGENCE WITH SFC LOW/ASSOCIATED BOUNDARY AND LARGE SCALE ASCENT WITH UPPER LOW COINCIDE. DEEP LAYER SHEAR (0-6KM) WILL REACH 30+ KTS TO THE NORTH AND EAST OF THE UPPER TRACK WHICH SUGGESTS ORGANIZED MULTICELL STORMS WILL BE POSSIBLE OVER THE CWA THIS AFTERNOON...WITH THE MAIN CONCERN THAT A FEW OF THE STORMS WILL PRODUCE QUARTER SIZED HAIL (WBZ HEIGHTS IN THE 7-8K FT RANGE). LARGE SCALE ASCENT AND INSTABILITY WILL DIMINISH FROM N TO S TONIGHT...SO PLAN ON BACKING OFF TO CHC POPS EVERYWHERE BY MIDNIGHT. LARGE SCALE SUBSIDENCE WILL SET IN AS LOW EXITS TO THE SE TOMORROW...SO EXPECT A DRY DAY. HOWEVER...THE LOW LEVEL MOISTURE WILL TAKE LONGER TO MOVE OUT IN THE CYCLONIC FLOW...SO CLOUDS WILL TAKE LONGER TO CLEAR OUT. AFTER THAT...LONGWAVE RIDGE BUILDS IN KEEPING PCPN OUT OF THE FORECAST INTO THE WEEKEND. STAYED CLOSER TO THE COOLER GFS MOS TEMPS TODAY GIVEN THE CLOUDS AND EXPECTED RAIN...AND THEN REST OF GUIDANCE WAS IN GOOD AGREEMENT AND FOLLOWED. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT TUE APR 12 2005 MOZ018-019-026-027-131200- KNOX-LEWIS-MARION-SHELBY- 600 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING THROUGH AN UNSTABLE AIR MASS WILL GENERATE SCATTERED THUNDERSTORMS TODAY ACROSS THE MIDDLE MISSISSIPPI VALLEY. A FEW OF THESE STORMS MAY PRODUCE SOME SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL BRING THE NEXT CHANCE OF THUNDERSTORMS TO THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. ILZ058>060-064-065-069-070-074-079-095>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 600 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. LOW PRESSURE MOVING THROUGH AN UNSTABLE AIR MASS WILL GENERATE THUNDERSTORMS TODAY ACROSS THE MIDDLE MISSISSIPPI VALLEY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS BEING THE PRIMARY THREAT. IN ADDITION...THESE STORMS MAY PRODUCE GUSTY WINDS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY THIS EVENING. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1220 PM CDT TUE APR 12 2005 ILZ058>060-064-065-069-070-074-079-098>101-122100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL- MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-RANDOLPH IL- ST CLAIR IL-WASHINGTON IL- 1220 PM CDT TUE APR 12 2005 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHERN ILLINOIS THIS AFTERNOON... WEATHER CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS SOUTHERN ILLINOIS THIS AFTERNOON. SOME OF THESE FUNNEL CLOUDS MAY BE ASSOCIATED WITH SEVERE THUNDERSTORMS...OTHERS MAY DEVELOP WITH ONLY LIGHT RAIN SHOWERS. THE FUNNELS THAT OCCUR WITH THE RAIN SHOWERS MAY APPEAR AS A ROTATING TUBE THAT BRIEFLY PROTRUDES FROM THE CLOUD BASE. PEOPLE THROUGHOUT SOUTHERN ILLINOIS ARE URGED TO KEEP AN EYE ON THE SKY AND MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL WEATHER INFORMATION. IF YOU DO SPOT A FUNNEL CLOUD...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. TRUETT/LENNING
The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443814.